Chlorpheniramine belongs to a group of medications known as first-generation antihistamines. For adults and children 6 years of age and older, it is used to treat symptoms caused by Allergies, including itchy and watery eyes, sneezing, runny nose, and skin rash and irritations.
Available form
Tablet
Dosage
Manufacturer
Teva
We won't bore you with the details, but Health Canada requires you to sign in.
By proceeding you agree to our Terms of Use & Privacy Policy
For Allergic Rhinitis, the usual dose for adults and children 12 years of age and over is 4 mg every 4 to 6 hours. For the extended-release tablets, the usual dose for adults and children 12 years of age and older is 12 mg every 12 hours. The maximum recommended dose is 24 mg within a 24-hour period.
For the prevention of seasonal allergic rhinitis, the recommended starting dose is 4 mg at bedtime, which can be increased to 8 mg 3 times a day as needed over a 2-week period.
For children between 6 and 11 years of age, the usual recommended dose is 2 mg every 4 to 6 hours. The maximum recommended dose is 12 mg within a 24-hour period. is not recommended for children under 6 years of age unless recommended by a doctor.
Seniors may need lower doses of .
Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.
It is important to take exactly as suggested by your doctor or pharmacist. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.
Store at room temperature, protect it from light and moisture, and keep it out of the reach of children.
Do not dispose of medications in wastewater (e.g. down the sink or in the toilet) or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.
Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.
The side effects listed below are not experienced by everyone who takes . If you are concerned about side effects, discuss the risks and benefits of with your doctor.
The following side effects have been reported by at least 1% of people taking . Many of these side effects can be managed, and some may go away on their own over time.
Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.
Although most of the side effects listed below don't happen very often, they could lead to serious problems if you do not seek medical attention.
Check with your doctor as soon as possible if any of the following side effects occur:
Stop taking the medication and seek immediate medical attention if any of the following occur:
Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking .
Each round, scored, yellow tablet marked with "novo" over "4" on one side contains chlorpheniramine maleate 4 mg. Nonmedicinal ingredients: alginic acid, cornstarch, D&C Yellow No. 10, dibasic calcium phosphate, FD&C Yellow No. 6, magnesium stearate, and microcrystalline cellulose.
Do not take if you:
Do not give to newborns or premature infants.
There may be an interaction between chlorpheniramine and any of the following:
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
Medications other than those listed above may interact with . Tell your doctor or prescriber about all prescription, over-the-counter (non-prescription), and herbal medications that you are taking. Also tell them about any supplements you take. Since caffeine, alcohol, the Nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.
Before you begin taking a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should take .
Drowsiness/reduced alertness: may cause drowsiness. Avoid driving or operating machinery until you have determined that you do not become drowsy during the day or experience impaired mental or physical abilities while taking .
Liver function: If you have reduced liver function, discuss with your doctor how may affect your medical condition, how your medical condition may affect the dosing and effectiveness of , and whether any special monitoring is needed.
Medical conditions: If you have any of the following medical conditions, discuss with your doctor how may affect your medical condition, how your medical condition may affect the dosing and effectiveness of , and whether any special monitoring is needed:
Pregnancy: should not be used during pregnancy unless the benefits outweigh the risks. If you become pregnant while taking , contact your doctor immediately.
Breast-feeding: passes into breast milk, but it does not appear to have serious or harmful effects on breast-feeding infants. Talk to your doctor about whether you should continue breast-feeding.
Children: The safety and effectiveness of using have not been established for children less than 6 years old.
Seniors: Seniors may experience more side effects (e.g., drowsiness, dry mouth, difficulty urinating) with . should be not be used by seniors unless recommended by a doctor, pharmacist, or other health care professional.
Chlorpheniramine belongs to a group of medications known as first-generation antihistamines. For adults and children 6 years of age and older, it is used to treat symptoms caused by Allergies, including itchy and watery eyes, sneezing, runny nose, and skin rash and irritations. It is also used to manage itchy skin caused by insect bites, and other medical conditions like chicken pox or Measles. Chlorpheniramine works by blocking the effects of histamine, a substance released by cells in the body that produce allergy symptoms.
Your doctor may have suggested for conditions other than those listed in these drug information articles. As well, some forms of may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking , speak to your doctor. Do not stop taking without consulting your doctor.
Do not give to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take if their doctor has not prescribed it.
price lookup
Total no. of dose(s)
Manufacturer
Insurance coverage
Dosage
*Actual pricing may differ. Medication is only available by prescription. The cost may be subsidised by your provincial or private health plan.
price details
Total (CAD)
--*
Drug info not available
It’s like having us in your pocket, putting you first in every interaction.
Your medication is delivered to you at no added cost.
Call, text, email—whatever works for you. We’re humans, ready to help.
Discreet with real-time updates. Go about your day, your meds are on the way.
Your region
,
Pocketpills is licensed by
Accreditation No
#
Pharmacy Manager
2025 Pocketpills
Pocketpills is not a pharmacy
or a drug manufacturer